Jump to content

Photo

None Acne Related Medications


4 replies to this topic

#1 Elsewhere

Elsewhere

    Senior Member

  • Veteran Members
  • Posts & Likes
    Posts: 8,502
    Gallery Images: 2
    Likes: 32
About Me
  • Gender:Female
  • Location:Sigma 957
  • Interests:I hate to tell you, sweetie - but if you're dating me, you're dating white trash.
  • Joined: 10-March 05

Posted 22 November 2012 - 10:28 AM

I was wondering what experiences people have had with medications they take that are not for their acne. Side effects and interactions with various regimens they've tried. (Prescription, topicals, diet related - anything.)

I'm currently on 250 mgs of Lamictal (mood stabilizer) and 100 mgs of Trazadone. (Sedative). I also take ten milligrams of meletonin at night to help me sleep. (Under psych's permission.) My side effects have included acne, weight gain, hair loss, and lowered energy levels. I use a topical treatment to help reduce the acne, but find with the medications, it does increase dryness and late day oilyness. Prescription acne meds, due to both lack of a MD doctor and fear of medication interaction, are not feasible. But I do wonder.

So what's ya'lls experiences?

#2 asburypark101

asburypark101

    Member

  • Veteran Members
  • Posts & Likes
    Posts: 337
    Likes: 26
About Me
  • Gender:Male
  • Location:los angeles
  • Joined: 30-September 09

Posted 22 November 2012 - 11:49 AM

I took lamictal for two months and had an increase of acne cysts, which I did not get anymore, so I was a bit concerned. I went off the lamictal and no more cysts. Unfortunately most psych medicines have acne as a side effect :(

#3 Elsewhere

Elsewhere

    Senior Member

  • Veteran Members
  • Posts & Likes
    Posts: 8,502
    Gallery Images: 2
    Likes: 32
About Me
  • Gender:Female
  • Location:Sigma 957
  • Interests:I hate to tell you, sweetie - but if you're dating me, you're dating white trash.
  • Joined: 10-March 05

Posted 22 November 2012 - 05:27 PM

Yeah, Lamictal really did my skin for a number. As did Amitryptilline. I got off the Ami, but the Lamictal is the main ingredient of my med cocktail. I really wish psych meds were designed for fewer side effects - especially acne.

#4 Flaxen

Flaxen

    Member

  • Veteran Members
  • Posts & Likes
    Posts: 131
    Gallery Images: 1
    Likes: 33
About Me
  • Gender:Female
  • Joined: 25-November 12

Posted 26 November 2012 - 05:17 AM

I've taken alot of psych meds... Lamictal and a TCA similar to amitryptilline, as well as SSRIs, lithium, atypical antipsychotics and temazepam for sleep. As these medications came and went I didn't notice any change in my acne. I was using benzoyl peroxide 2.5% and that almost completely controlled my acne that had been mod/severe and cystic (before I took any psych meds.) However since I stopped using benzoyl peroxide my acne has returned and I don't know if the meds are making it worse. I'm currently on 300 mgs of lamictal so it is interesting to hear it has made acne worse for people... I wouldn't stop taking it though I don't think, it helped me so much. I'm still on lithium and risperidone which can make it worse too... but I don't think it is an option for me to stop taking them, I can't handle the craziness! I find this site very interesting: http://www.ehealthme...s/lamictal/acne they study thousands of users of pretty much every drug there is and report how many/what percentage suffered with a particular side effect such as acne.

#5 Green Gables

Green Gables

    RETIRED

  • Veteran Members
  • Posts & Likes
    Posts: 2,896
    Likes: 377
About Me
  • Gender:Not Telling
  • Joined: 06-June 11

Posted 21 December 2012 - 09:39 PM

Have a relative that has been on a number of antidepressants. She never had acne before she started, now she consistently has moderate acne. I don't have her whole list her history includes Prozac, Wellbutrin, Zoloft, Celexa, and Paxil. Which I think is basically every SSRI. She's been on some SNRIs and other things but I don't remember.

She's also gained 100+ pounds since starting antidepressants.

She was on Adderall for a while as well and her acne exploded during that time.

Edited by Green Gables, 21 December 2012 - 09:39 PM.





0 user(s) are reading this topic

0 members, 0 guests, 0 anonymous users